Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Cerebral palsy in lower extremities, depressed. Undergoing methedone maintenance treatment for opiate addiction. Suggestions?

MY stepson has cerebral palsy in his lower extemities and He is also doing a methedone maintenance treatment for opiate addiction ..we are trying to get him help because we noticed he's nodding off after bathroom visits which we haven't seen in a long time ...I know he's in pain but he say's the drs say the methadone is also a pain reliver from his palsy..he's 28 and depressed and doesn't see any way out . Any suggestions?
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns for your stepson. While methadone is itself a pain killer it is also used to taper oneself off of the medication gradually so as to not have the side effects of the opioid that he was using and at the same time to give him time to heal from the effect of the dependence forming drug. I think he might need to be seen for methadone dependence as it is something that you need to be concerned about when he is so aware of the medication. Methadone dependence is also common. I also think that the psychiatrist needs to know about his depression to be able to approach his treatment in a multi-pronged way.

I hope this helps. Take care and have a lovely day!
Answered: Tue, 11 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor